MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTACER BIOLOX OPTION HEADS; HIP CERAMIC BALL HEAD

MEDACTA INTERNATIONAL SA MECTACER BIOLOX OPTION HEADS; HIP CERAMIC BALL HEAD
Model Number 01.29.232H
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had signs of infection and the pathogen is unknown.At 2 years and 3 months post primary the surgeon removed all components and implanted an antibiotic spacer.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch reviews performed on 22 january 2025: lot 2109354: (b)(4) items manufactured and released on 12-nov-2021.Expiration date: 2026-10-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional implants revised: batch reviews performed on 22 january 2025 on liner: mpact 01.32.3652hct flat pe hc liner ø36/g (k103721) lot.2208326 lot 2208326: (b)(4) items manufactured and released on 15-jun-2022.Expiration date: 2027-05-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Batch reviews performed on 22 january 2025 on cup: mpact 3d metal 01.38.062dh acetabular shell ø62 two-hole (k171966) lot.2011350 lot 2011350: (b)(4) items manufactured and released on 05-03-2021.Expiration date: 2026-02-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Batch reviews performed on 22 january 2025 on stem: sms solid 01.36.053 sms solid stem std size 13 (k181693) lot.2009517 lot 2009517: (b)(4) items manufactured and released on 11-01-2021.Expiration date: 2025-12-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Batch reviews performed on 22 january 2025 on other: screws 01.43.0030 cancellous bone screw ø 6,5 l 30 (k200391) lot.2208671 lot 2208671: (b)(4) items manufactured and released on 13-06-2022.Expiration date: 2027-05-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
MECTACER BIOLOX OPTION HEADS
Common Device Name
HIP CERAMIC BALL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21320170
Report Number3005180920-2025-00048
Device Sequence Number15433296
Product Code LZO
UDI-Device Identifier07630030809347
UDI-Public07630030809347
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K131518
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.29.232H
Device Lot Number2109354
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Initial Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale